NCLEX Pharmacology Quiz 26 Neurologic And Psychiatric Drugs

10 Questions | Total Attempts: 1795

SettingsSettingsSettings
Please wait...
NCLEX Pharmacology Quizzes & Trivia

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
    As a knowledgeable nurse. you know that you should never give amphetamines in combination with:
    • A. 

      Oral hypoglycemics

    • B. 

      Insulin

    • C. 

      MAO inhibitors

    • D. 

      Antihypertensives

  • 2. 
    Use of methylphenidate for attention deficit disorders in children can result in:
    • A. 

      Tourette’s syndrome

    • B. 

      Growth suppression

    • C. 

      Growth spurt

    • D. 

      A and B

  • 3. 
    Amphetamines and amphetamine-like compounds are most commonly used for:
    • A. 

      Narcolepsy

    • B. 

      Attention deficit disorder

    • C. 

      Exogenous obesity

    • D. 

      All of the above

  • 4. 
    When administering IV phenytoin (Dilantin). the nurse should:
    • A. 

      Administer it at a rate 100 mg/min.

    • B. 

      Protect the drug from light exposure.

    • C. 

      Mix the drug in dextrose solution.

    • D. 

      Mix the drug in saline solution.

  • 5. 
    When caring for a client who is receiving phenytoin and warfarin (Coumadin). the nurse would expect which of the following drug-drug interactions?
    • A. 

      Decreased effectiveness of warfarin

    • B. 

      Increased effectiveness of phenytoin

    • C. 

      Increased effectiveness of warfarin

    • D. 

      Decreased effectiveness of phenytoin

  • 6. 
    The client asks the nurse why he is taking bromocriptine (Parlodel). The nurse’s reply is based in the understanding that bromocriptine mimics the effects of dopamine by:
    • A. 

      Decreasing dopamine levels in the brain

    • B. 

      Decreasing the storage of dopamine peripherally

    • C. 

      Activating dopamine receptors in the brain

    • D. 

      Inhibiting monoamine oxidase type B

  • 7. 
    Before administering amantadine (Symadine). the nurse should investigate which of the following client statements?
    • A. 

      “My hands are always shaking.”

    • B. 

      “I had to take Dilantin 6 months ago.”

    • C. 

      “I take low-dose enteric aspirin each day.”

    • D. 

      “Simple tasks seem to take so long to perform.”

  • 8. 
    The priority nursing intervention for a client receiving amantadine is to teach the client to:
    • A. 

      Monitor the pulse for rate and regularity.

    • B. 

      Take the last dose of medication at bedtime.

    • C. 

      Inspect the skin for erythematous rash.

    • D. 

      Stop taking the drug if the mouth becomes dry.

  • 9. 
    Which of the following assessment is most essential before beginning a drug regimen of an antimuscarinic agent?
    • A. 

      Date of birth

    • B. 

      Ethnic background

    • C. 

      History of diabetes

    • D. 

      Activity intolerance

  • 10. 
    The nurse evaluates that carbidopa and levodopa (Sinemet) is therapeutically effective if the client has:
    • A. 

      Decreased GI responses

    • B. 

      Increased tolerance to pyridoxine

    • C. 

      Decreased tremors at rest

    • D. 

      Increased urinary output

Back to Top Back to top